MAUDE Adverse Event Report: LIFESCAN EUROPE, A DIVISION OF CILAG GMBH INTL OT ULTRAMINI METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE, A DIVISION OF CILAG GMBH INTL OT ULTRAMINI METER; GLUCOSE MONITORING SYS/KIT
Lot Number 3952304
Medical Device Problem Code Incorrect Or Inadequate Test Results (2456)
Health Effect - Clinical Code Loss of consciousness (2418)
Type of Reportable Event Serious Injury
Event or Problem Description
On 01/09/2017, the lay user/patient contacted lifescan (lfs) usa alleging that their onetouch ultramini meter read inaccurately high compared to another meter.The complaint was classified based on customer care advocate (cca) documentation.The patient stated that the alleged inaccuracy occurred at 6pm on (b)(6) 2017.At this time the patient obtained a blood glucose result of ¿104mg/dl¿ with the subject meter and ¿33mg/dl¿ on another meter within 30 minutes of one another.Based on statistical methodology, the calculated difference of these glucose results exceeds lifescan¿s criteria for accuracy.The patient manages their diabetes by self-adjusting their insulin dosage and did not state whether they had taken any action with regard to their normal diabetes management regimen as a result of the alleged product issue.The patient stated that an unspecified period of time before the alleged inaccuracy occurred they were ¿unresponsive¿ and as a result were taken to the emergency room (e.R).In e.R they were treated with food and/or drink by a healthcare professional and the blood glucose result of ¿33mg/dl¿ was obtained at this time.At the time of troubleshooting the cca noted that the unit of measure was set correctly on the subject meter and the patient did not have control solution available to walk through a control solution test.The patient¿s products were replaced and requested for evaluation.This complaint is being reported because the patient claims to have obtained an inaccurately high reading on the subject meter which may have caused/contributed to the fact that the patient developed signs and symptoms indicative of a serious injury reportable adverse event.It cannot be said with absolute certainty that the alleged ¿inaccurately high¿ subject meter result did not affect treatment options prior the onset of these symptoms.
 
Additional Manufacturer Narrative
The lay user/patient¿s meter and test strips have been returned and evaluated by lifescan product analysis with the following findings: the meter passed all testing with no faults found.The reported issue could not be confirmed.The test strips passed all testing with no faults found.The reported issue could not be confirmed.Lifescan conducted an evaluation of the test strip lot and concluded that this lot did not breach the thresholds set for escalation and no systemic issue was observed.
 
Additional Manufacturer Narrative
This supplemental is being sent to include information that was omitted from follow-up # 1.The following information was available at the time of submission of follow-up # 1 and should have therefore been included: section should have stated yes section should have stated yes and included date (b)(6) 2017 these fields have been updated.

Brand Name
OT ULTRAMINI METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE, A DIVISION OF CILAG GMBH INTL
gubelstrasse 34
zug 6300
SZ  6300
MDR Report Key6255418
Report Number3008382007-2017-02502
Device Sequence Number955822
Product Code NBW
UDI-Device Identifier00353885002684
UDI-Public(01)00353885002684
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K061118
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Lot Number3952304
Other Device ID Number1-AGJ5R2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2017
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date01/09/2017
Device Age33 MO
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/09/2017
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date01/17/2017
Supplement Report FDA Received Date03/24/2017
03/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age74 YR
Patient Weight86